Alert archive / Wisconsin / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS La Crosse, WI

June 22, 2013Crawford County, Grant County, Richland County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jun 22, 2013, 1:56 AM CDT for Crawford County, Grant County, Richland County, Wisconsin. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 1:56 AM CDT (06:56 UTC)
Expired
Jun 22, 2013, 7:30 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 68 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:00 AM CDTFLASH FLOODBoscobel, WI1 HOUSE SURROUNDED BY WATER IN TOWN...COUNTY ROAD MS IMPASSABLE DUE TO HIGH WATER
Jun 22, 3:53 AM CDTHEAVY RAIN 3.14 Se Steuben, WISINCE MIDNIGHT AND OVER 4 INCHES IN PAST 24 HOURS.
Jun 22, 4:10 AM CDTFLASH FLOOD4 Ne Fennimore, WIWATER OVER SEVERAL COUNTY ROADS BETWEEN BLUE RIVER AND FENNIMORE
Jun 22, 4:54 AM CDTFLASH FLOODSteuben, WIWATER OVER SOME ROADS AT TIMES NEAR STEUBEN. MUDSLIDES ALSO REPORTED AROUND COUNTY. SPORADIC TREE DAMAGE.
Jun 22, 5:08 AM CDTHEAVY RAIN 4.9Boscobel, WISINCE MIDNIGHT
Jun 22, 6:26 AM CDTHEAVY RAIN 6.58Boscobel, WIAT RAWS SITE
Jun 22, 7:00 AM CDTFLASH FLOOD6 Se Gays Mills, WI3.00 INCHES
Jun 22, 7:00 AM CDTHEAVY RAIN 3Mount Zion, WI
Jun 22, 7:26 AM CDTHEAVY RAIN 6.47Steuben, WI
Jun 22, 7:26 AM CDTHEAVY RAIN 7.79Boscobel, WI
Jun 22, 7:40 AM CDTFLASH FLOODBlue River, WIPARTS OF COUNTY HIGHWAYS MS AND C UNDER WATER. ALSO WASHOUTS OR CLOSURES ALONG HIGHWAY 133 OUTSIDE OF WOODMAN AND BLUE RIVER.
Jun 22, 7:40 AM CDTFLASH FLOODBoscobel, WIFLOODED STREETS WITH SOME CARS UNDER WATER. COMMAND POST SET UP IN VILLAGE NOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-483 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
621 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WGUS53 KARX 220656
FFWARX
WIC023-043-103-221230-
/O.NEW.KARX.FF.W.0018.130622T0656Z-130622T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
156 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  NORTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
  SOUTHWESTERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 730 AM CDT

* AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. BETWEEN 1 AND 2 INCHES HAS FALLEN...WITH THE          
  POTENTIAL FOR ANOTHER 1 TO 3 INCHES OVERNIGHT AS STORMS REPEAT     
  OVER THE SAME AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOSCOBEL AND FENNIMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4304 9089 4315 9114 4319 9113 4323 9107
      4326 9106 4332 9111 4336 9121 4337 9122
      4339 9120 4343 9120 4342 9068 4319 9044
      4281 9044

$$

ZT
4 follow-up statements
562 
WGUS73 KARX 220804
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
304 AM CDT SAT JUN 22 2013

WIC023-043-103-221230-
/O.CON.KARX.FF.W.0018.000000T0000Z-130622T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD WI-GRANT WI-RICHLAND WI-
304 AM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN RICHLAND...
NORTHEASTERN GRANT AND CRAWFORD COUNTIES UNTIL 730 AM CDT...

AT 302 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATES SHOW BETWEEN 2 AND 4 INCHES HAS FALLEN...WITH ANOTHER 1 TO 
2 INCHES POSSIBLE OVER THE NEXT FEW HOURS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOSCOBEL AND FENNIMORE.

AT 300 AM...LAW ENFORCEMENT REPORTED THAT 1 HOME IS SURROUNDED BY 
HIGH WATER...AND COUNTY ROAD MS IS IMPASSABLE DUE TO HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4304 9089 4315 9114 4319 9113 4323 9107
      4326 9106 4332 9111 4336 9121 4337 9122
      4339 9120 4343 9120 4342 9068 4319 9044
      4281 9044

$$

ZT
500 
WGUS73 KARX 220939
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 AM CDT SAT JUN 22 2013

WIC023-043-103-221230-
/O.CON.KARX.FF.W.0018.000000T0000Z-130622T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD WI-GRANT WI-RICHLAND WI-
439 AM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN RICHLAND...
NORTHEASTERN GRANT AND CRAWFORD COUNTIES UNTIL 730 AM CDT...

AT 400 AM...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING OVER 
COUNTY ROADS IN NORTHEAST GRANT COUNTY...BETWEEN BLUE RIVER AND 
FENNIMORE. POCKETS OF HEAVY RAIN CONTINUE TO FALL AND ANOTHER LINE 
OF STORMS WAS APPROACHING THIS SAME AREA. ANOTHER 1 TO 2 INCHES OF 
RAIN IS POSSIBLE BEFORE 6 AM THAT COULD MAKE MATTERS EVEN WORSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4304 9089 4315 9114 4319 9113 4323 9107
      4326 9106 4332 9111 4336 9121 4337 9122
      4339 9120 4343 9120 4342 9068 4319 9044
      4281 9044

$$


SHEA
362 
WGUS73 KARX 221000
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT SAT JUN 22 2013

WIC023-043-103-221230-
/O.CON.KARX.FF.W.0018.000000T0000Z-130622T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD WI-GRANT WI-RICHLAND WI-
500 AM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN RICHLAND...
NORTHEASTERN GRANT AND CRAWFORD COUNTIES UNTIL 730 AM...

AT 455 AM...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER 
ROADS AT TIMES NEAR STEUBEN...AROUND THE KICKAPOO RIVER...IN 
CRAWFORD COUNTY. THE COUNTY ROAD DEPARTMENT IS OUT CHECKING ON 
THINGS.

THERE HAS ALSO BEEN SPORADIC MUD SLIDES AROUND CRAWFORD COUNTY 
OVERNIGHT AND SEVERAL COUNTY ROADS IN NORTHEAST GRANT COUNTY ARE 
STILL FLOODED. MORE HEAVY RAIN IS MOVING THROUGH THESE AREAS WITH 
THE POSSIBILITY OF ANOTHER 1 TO 2 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4304 9089 4315 9114 4319 9113 4323 9107
      4326 9106 4332 9111 4336 9121 4337 9122
      4339 9120 4343 9120 4342 9068 4319 9044
      4281 9044

$$

SHEA
681 
WGUS73 KARX 221046
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
546 AM CDT SAT JUN 22 2013

WIC023-043-103-221230-
/O.CON.KARX.FF.W.0018.000000T0000Z-130622T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD WI-GRANT WI-RICHLAND WI-
546 AM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN RICHLAND...
NORTHEASTERN GRANT AND CRAWFORD COUNTIES UNTIL 730 AM CDT...

ANOTHER ROUND OF THUNDERSTORMS WITH VERY HEAVY RAIN WAS MOVING INTO 
AND THROUGH SOUTHWEST WISCONSIN EARLY THIS MORNING. ANOTHER 1 TO 2 
INCHES OF RAIN COULD FALL VERY QUICKLY AND ADD TO WHAT HAS ALREADY 
FALLEN OVERNIGHT.

FLASH FLOODING IN THE REGION COULD BECOME EXTREME THROUGH THE 
MORNING...ESPECIALLY IN NORTHEAST GRANT COUNTY WISCONSIN WHERE 5 
INCHES OF RAIN HAS LIKELY FALLEN. MANY AREA ROADS ARE UNDER WATER.

STAY ON HIGH GROUND. FLASH FLOODING WILL BECOME MORE WIDESPREAD IN 
ANY DRAINAGE AREA OR FAVORED VALLEYS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE 
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME 
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS.

&&

LAT...LON 4304 9089 4315 9114 4319 9113 4323 9107
      4326 9106 4332 9111 4336 9121 4337 9122
      4339 9120 4343 9120 4342 9068 4319 9044
      4281 9044

$$


SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:13 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 22, 12:13 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 AM CDT SAT JUN 22 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 355 PM CDT FRI JUN 21 2013

AT 3 PM...A THUNDERSTORM COMPLEX WAS LOCATED OVER EASTERN SOUTH
DAKOTA. THE HRRR SEEMS TO BE HANDLING THIS SYSTEM THE BEST THIS
AFTERNOON. IT SHOWS THAT THIS SYSTEM WILL MOVE NORTHEAST INTO
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA LATE THIS
AFTERNOON AND EARLY EVENING. THIS SYSTEM IS INITIALLY FOLLOWING THE
SHORT WAVE TROUGH. HOWEVER AS THE LOW LEVEL JET STRENGTHENS THIS
EVENING AND STRONG 850 MB MOISTURE TRANSPORT WILL MOVE INTO THE
FORECAST AREA. EXPECT SOME DEVELOPMENT ALONG THE ADVANCING WARM
FRONT ON THE SOUTH OF THIS PERIPHERY OF THIS SYSTEM. MLCAPES ALONG
THIS BOUNDARY CLIMB TO AROUND 5000 J/KG LATE THIS AFTERNOON AND
THEN CONTINUES INTO THE EARLY EVENING. WHILE THE 0-6 KM SHEAR IS
NOT FAVORABLE FOR SUPERCELLS...THE 0-3 KM BULK SHEAR IS OVER
40 KNOTS AND IT WILL BE FAVORABLE FOR DAMAGING WINDS. IN ADDITION
WITH DCAPES OVER 1500 J/KG...THIS WOULD ALSO MAKE IT FAVORABLE FOR
THE STORMS TO PRODUCE DAMAGING WINDS. CURRENTLY EXPECTING THE
CURRENT CONVECTION TO EVOLVE INTO 1 OR MORE BOW ECHOS AS THEY
BECOME MORE COLD POOL DOMINANT...AND THESE LINES WOULD LIKELY MOVE
ALONG OR NORTH OF THE INTERSTATE 90 CORRIDOR BETWEEN 22.03Z AND
22.09Z. HOWEVER IF THE BOUNDARY DOES NOT LIFT AS FAR NORTH AS THE
MESO MODELS INDICATE...THIS CONVECTION COULD POTENTIALLY BE
FURTHER SOUTH TONIGHT.

FLASH FLOODING IS ALSO A CONCERN TONIGHT AS WARM CLOUD LAYER
DEPTHS CLIMB INTO THE 4 TO 4.5 KM RANGE AND PRECIPITABLE WATER
VALUES CLIMB INTO THE 1.8 TO 2.0 INCH RANGE. WITH THE LOW LEVEL
JET CONTINUING TO IMPINGE ON THE FRONT NEAR THE MINNESOTA AND IOWA
BORDER...EXPECT CONVECTION TO CONTINUE TO DEVELOP ACROSS EASTERN
NEBRASKA...WESTERN IOWA AND SOUTHWEST MINNESOTA THROUGHOUT THE
NIGHT. THIS CONVECTION WOULD THEN TRAIN INTO THE FORECAST AREA
WITH THE MEAN WIND. WOULD NOT BE SHOCKED TO SEE 3 TO 5 INCHES OF
RAIN FALL ACROSS PARTS OF THE AREA TONIGHT. THERE MAY BE EVEN SOME
LOCALLY HIGHER AMOUNTS. THIS LOOKS LIKE A CLASSIC MADDOX WARM
FRONTAL FLASH FLOOD EVENT. DUE TO THIS...ISSUED A FLASH FLOOD
WATCH FOR TONIGHT AND SATURDAY MORNING. THE SHOWERS AND
THUNDERSTORMS WILL GRADUALLY DIMINISH ON SATURDAY MORNING AS THE
LOW LEVEL JET WEAKENS.

ON SATURDAY AFTERNOON...THE MODELS SHOW THAT THE WARM FRONT WILL MOVE
NORTHWARD TOWARD THE INTERSTATE 94 CORRIDOR. WITH THERE NOT MUCH
MOISTURE CONVERGENCE ALONG THIS FRONT AND SOME CAPPING
ALOFT...THERE IS A POTENTIAL THAT THE COULD BE SOME DRY HOURS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 355 PM CDT FRI JUN 21 2013

ON SATURDAY NIGHT...MANY OF THE DETERMINISTIC MODELS SUGGEST THAT
THE 850 MB MOISTURE TRANSPORT WILL SHIFT NORTHEAST OF THE AREA BY
LATE EVENING. AS A RESULT...MANY OF THESE MODELS HAS THE FORECAST
AREA DRYING OUT DURING THE 23.06Z TO 23.12Z TIME FRAME. IF THIS
TREND CONTINUES...MAY HAVE TO LOWER OR POSSIBLY TAKE THESE
PRECIPITATION CHANCES OUT OF THE FORECAST.

FROM SUNDAY INTO TUESDAY...THE MODELS CONTINUE TO STRUGGLE WITH
THE LOCATION OF THE FRONT AND WHERE MESOSCALE COMPLEXES MAY
DEVELOP. AS A RESULT...THE FORECAST CONFIDENCE FOR THE TIMING AND
LOCATION OF THE PRECIPITATION IS NOT AS CERTAIN. DUE TO
THIS...STAYED WITH THE CONSALL PRECIPITATION CHANCES AND ALSO WITH
THEIR MAXIMUM AND MINIMUM TEMPERATURES. ON ANY OF THESE
DAYS...TEMPERATURES COULD EASILY CLIMB INTO THE LOWER 90S IF
ENOUGH SUNSHINE CAN OCCUR.

FROM WEDNESDAY INTO FRIDAY...THE DETERMINISTIC MODELS ARE SHOWING
THAT THE UPPER LEVEL RIDGE WILL RETROGRADE INTO THE WESTERN UNITED
STATES AND WESTERN CANADA. THIS IS IN RESPONSE TO A MODERATE
MADDEN JULIAN OSCILLATION MOVING TOWARD THE INTERNATIONAL DATELINE.
WHEN THIS OCCURS IN SUMMER...CLIMATE PREDICTION CENTER COMPOSITES
FAVOR ABOVE NORMAL TEMPERATURE ANOMALIES ACROSS THE WESTERN UNITED
STATES. AS A RESULT...CONFIDENCE IS HIGH THAT THIS WILL
OCCUR...BUT THE EXACT TIME WHEN THIS WILL ULTIMATELY TAKE PLACE IS
STILL A BIT UNCERTAIN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1212 AM CDT SAT JUN 22 2013

CONVECTION HAS BEEN STEADILY INCREASING SOUTH OF THE TAF SITES
THIS EVENING AS THE LOW LEVEL JET INTERSECTS THE SURFACE BOUNDARY
SITTING ACROSS NORTHEAST IOWA. EXPECT TO SEE THIS AREA FILL IN
WITH CONVECTIVE ACTIVITY AND LIFT TO THE NORTH AND THEN MERGE WITH
THE ACTIVITY COMING IN FROM SOUTHERN MINNESOTA. THIS ACTIVITY
SHOULD THEN PROGRESS EAST ACROSS THE REGION DURING THE LATE NIGHT
HOURS INTO EARLY SATURDAY MORNING. CAN NOT RULE OUT SOME GUSTY
WINDS UNTIL THE MAIN BAND OF STORMS FROM THE WEST PASSES THROUGH
ALONG WITH IFR CONDITIONS IN THE RAIN. ONCE THE MAIN BAND GOES
THROUGH SHOULD CONTINUE TO SEE SOME SHOWERS AND OCCASIONAL
THUNDERSTORMS FOR A COUPLE OF HOURS WITH MVFR CONDITIONS POSSIBLE.
EXPECTING A RETURN TO VFR CONDITIONS ONCE THE RAIN ENDS AND THEN
THE QUESTION BECOMES WHEN AND WHERE THE NEXT ROUND OF CONVECTION
WILL FORM. THE 21.12Z HI-RES ARW HAS BEEN DOING A DECENT JOB IN
THIS PATTERN AND SHOWS THE SURFACE BOUNDARY REMAINING SOUTH OF THE
TAF SITES WITH ACTIVITY DEVELOPING IN THE LATE AFTERNOON AND
CONTINUING INTO THE EVENING AS THE NEXT SHORT WAVE TROUGH COMES
TOWARD THE AREA. CONFIDENCE ON THE TIMING AND PLACEMENT OF THIS IS
NOT HIGH ENOUGH TO GO BEYOND A VCTS AT THIS TIME.

&&

.HYDROLOGY...TONIGHT INTO SATURDAY
ISSUED AT 355 PM CDT FRI JUN 21 2013

OVERNIGHT 1 TO 2 INCHES OF RAIN FELL ACROSS SOUTHEAST
MINNESOTA...AND WEST CENTRAL AND NORTH CENTRAL WISCONSIN...AND
2 TO 4 INCHES FELL ACROSS NORTHEAST IOWA...AND SOUTHWEST AND
CENTRAL WISCONSIN. THIS CAUSED RIVER FLOOD WARNINGS TO BE ISSUED
ALONG THE BLACK AND KICKAPOO RIVERS IN WESTERN WISCONSIN. AS A
STRONG LOW LEVEL JET BRINGS ABUNDANT MOISTURE INTO THE AREA
TONIGHT. EXPECT THAT 3 TO 5 INCHES MAY FALL ACROSS PARTS OF THE
AREA TONIGHT. A FEW LOCAL SPOTS MAY SEE EVEN HIGHER AMOUNTS.
THINKING THAT THE BEST CHANCES ARE ALONG AND NORTH OF THE
INTERSTATE 90 CORRIDOR. HOWEVER THERE IS STILL SOME UNCERTAINTY IN
THIS. THIS ADDITIONAL RAIN WILL LIKELY RESULT IN SOME FLASH
FLOODING TONIGHT. AS A RESULT...WENT WITH A FLASH FLOOD WATCH FOR
THE ENTIRE AREA TONIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR WIZ017-029-
     032>034-041>044-053>055-061.

MN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...04
HYDROLOGY...BOYNE
Hazardous weather outlook, Jun 21, 2:35 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CDT FRI JUN 21 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-221000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
235 PM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

FLASH FLOOD WATCH THROUGH SATURDAY MORNING.

ANOTHER THUNDERSTORM CLUSTER WILL TRACK ACROSS THE REGION TONIGHT.
HEAVY RAINS AND STRONG TO DAMAGING WINDS ARE EXPECTED. FLASH
FLOODING COULD RESULT. HAIL WILL ALSO BE POSSIBLE. STORM CHANCES
WILL INCREASE AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLASH FLOOD WATCH SATURDAY MORNING.

EXPECT PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN
AND GUSTY WINDS AT TIMES WELL INTO NEXT WEEK. DUE TO UNCERTAINTY IN
TIMING AND LOCATION...FORECAST DETAIL WILL BE ADDED AS EACH ROUND
OF STORMS GETS CLOSER.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH EARLY NEXT
WEEK. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

SHEA/RIECK

In the hours before

Special weather statement, Jun 21, 9:53 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT FRI JUN 21 2013

WIZ017-029-032>034-220345-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
953 PM CDT FRI JUN 21 2013

AT 949 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 19
MILES WEST OF JUNCTION TO 6 MILES WEST OF PRAAG...MOVING EAST AT 45
MPH.

WIND GUSTS OF UP TO 40 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
STRUM...ARCADIA...OSSEO...INDEPENDENCE...WHITEHALL AND THORP.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

DTJ
Special weather statement, Jun 21, 10:33 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1033 PM CDT FRI JUN 21 2013

WIZ029-032>034-220430-
BUFFALO-CLARK-JACKSON-TREMPEALEAU-
1033 PM CDT FRI JUN 21 2013

AT 1029 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MEAD
LAKE TO PIGEON FALLS...MOVING EAST AT 50 MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
GREENWOOD...NEILLSVILLE...BLACK RIVER FALLS...SHORTVILLE AND
MILLSTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHEAST MINNESOTA AND NORTHWESTERN WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

DTJ
Special weather statement, Jun 21, 11:52 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1152 PM CDT FRI JUN 21 2013

IAZ008>011-MNZ094>096-220645-
ALLAMAKEE-FILLMORE-HOUSTON-HOWARD-MITCHELL-MOWER-WINNESHIEK-
1152 PM CDT FRI JUN 21 2013

...THUNDERSTORMS WITH HEAVY RAINFALL OVERNIGHT...

AT 1145 PM...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN FROM NEAR ALBERT LEA EAST TO DECORAH...MOVING
GRADUALLY NORTHEAST AT 20 MPH.

HEAVY RAIN AND TORRENTIAL DOWNPOURS WILL LIKELY ACCOMPANY THESE
THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
LYLE...LE ROY...ADAMS...MABEL...PRESTON...LIME SPRINGS...CRESCO...ST
ANSGAR...HARMONY AND CANTON.

HEAVY RAIN COULD LEAD TO FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

ZT
Special weather statement, Jun 22, 12:43 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1243 AM CDT SAT JUN 22 2013

IAZ010-011-030-WIZ053>055-061-220645-
ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-RICHLAND-VERNON-WINNESHIEK-
1243 AM CDT SAT JUN 22 2013

AT 1235 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
WAUKON TO HARPERS FERRY TO RED OAK RIDGE...MOVING NORTHEAST AT 15
MPH.

HEAVY RAIN AND LIGHTNING WILL ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
MUSCODA...LANSING AND RICHLAND CENTER.

HEAVY RAIN COULD LEAD TO FLOODING OR A PERIOD OF STANDING WATER.
STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY
DEVELOP.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH NOON
TODAY.

WETENKAMP
Special weather statement, Jun 22, 12:48 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1248 AM CDT SAT JUN 22 2013

IAZ008>010-MNZ094-095-220645-
FILLMORE-HOWARD-MITCHELL-MOWER-WINNESHIEK-
1248 AM CDT SAT JUN 22 2013

AT 1240 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
AUSTIN...TO GRAND MEADOW...TO HARMONY...MOVING NORTHEAST AT 10 MPH.

HEAVY RAIN WILL ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...BROWNSDALE...GRAND MEADOW...HARMONY...SPRING VALLEY AND
CANTON.

HEAVY RAIN COULD LEAD TO FLOODING OR A PERIOD OF STANDING WATER.
STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY
DEVELOP.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON TODAY.

WETENKAMP
Special weather statement, Jun 22, 1:44 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
144 AM CDT SAT JUN 22 2013

MNZ094-220745-
MOWER-
144 AM CDT SAT JUN 22 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING MOWER COUNTY...

AT 138 AM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM
NEAR ALBERT LEA...MOVING EAST AT 50 MPH.

WIND GUSTS OF 50 TO 60 MPH...AND TORRENTIAL DOWNPOURS WILL ACCOMPANY
THIS THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
I 90 EXIT 175...RIVERBEND CAMPGROUND...AUSTIN...I 90 EXIT 183...I 90
EXIT 181...I 90 EXIT 187 AND RENOVA.

HEAVY RAIN COULD LEAD TO FLASH FLOODING OR A PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP. A FLASH FLOOD WARNING IS IN EFFECT FOR MOWER COUNTY
UNTIL 700 AM.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

JW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:46 AM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, La Crosse, Trempealeau, Vernon74 min
Jun 22, 4:28 AM CDTRiver Flood WarningARXCrawford8 days
Jun 22, 6:21 AM CDTSevere Thunderstorm WarningARXGrant54 min
Jun 22, 6:39 AM CDTFlash Flood WarningARXGrant4 hr
Jun 22, 7:35 AM CDTFlash Flood WarningARXCrawford, Grant, Richland3 hr
Jun 22, 10:28 AM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland21 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXBuffalo50 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXBuffalo, Trempealeau6 days
Jun 22, 11:01 AM CDTRiver Flood WatchARXLa Crosse, Vernon50 hr
Jun 22, 6:46 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau59 min

Nearby

Flash Flood Warnings in Wisconsin, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.